AIMS Mathematics, 2017, 2(1): 195-206. doi: 10.3934/Math.2017.1.195.

Research article

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Critical blowup in coupled Parity-Time-symmetric nonlinear Schrödinger equations

LAMIA, Université des Antilles, Campus de Fouillole, BP 250, Pointe-à-Pitre F-97115 Guadeloupe F.W.I, France

In this article, we obtain suffcient conditions to obtain finite time blowup in a system of two coupled nonlinear Schrödinger (NLS) equations in the critical case. This system mainly considered here in dimension 2, couples one equation including gain and the other one including losses, constituting a generalization of the model of pulse propagation in birefringent optical fibers. In the spirit of the seminal work of Glassey, the proofs used the virial technique arguments.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Coupled nonlinear Schrödinger equations; Parity-Time symmetry; finite time blowup; generalized Manakov model

Citation: Edès Destyl, Silvere Paul Nuiro, Pascal Poullet. Critical blowup in coupled Parity-Time-symmetric nonlinear Schrödinger equations. AIMS Mathematics, 2017, 2(1): 195-206. doi: 10.3934/Math.2017.1.195

References

  • 1. Manakov S.V, On the theory of two-dimensional stationary self-focusing of electromagnetic waves. Zh. Eksp. Teor. Fiz. 65 (1973), 505-516.
  • 2. Ismail M.S and Taha T.R, Numerical simulation of coupled nonlinear Schrödinger equation. Math. Comput. Simulat. 56 (2001), 547-562.
  • 3. Driben R and Malomed B.A, Stability of solitons in parity-time-symmetric couplers. Opt. Lett. 36 (2011), 4323-4325.
  • 4. Abdullaev F.K, Konotop V.V, Ögren M, et al. Zeno effect and switching of solitons in nonlinear couplers. Opt. Lett. 36 (2011), 4566-4568.
  • 5. Pelinovsky Dmitry E, Localization in periodic potentials, London Mathematical Society -Lecture Note Series 390 Cambridge University Press, (2011).
  • 6. Pelinovsky D.E, Zezyulin D.A and Konotop V.V, Global existence of solutions to coupled PT- symmetric nonlinear Schrödinger equations. Int. J. Theor. Phys. 54 (2015), 3920-3931.
  • 7. Suchkov S.V, Sukhorukov A.A, Huang J, et al. Nonlinear switching and solitons in PT-symmetric photonic systems. Laser Photonics Rev. 10 (2016), 177-213.
  • 8. Destyl E, Nuiro P.S and Poullet P, On the global behaviour of solutions of a coupled system of nonlinear Schrödinger equations. Stud. Appl. Math. in press, (2017).
  • 9. Tsutsumi M, Nonexistence of global solutions to the Cauchy problem for the damped nonlinear Schrödinger. SIAM J. Math. Anal. 15 (1984), 317-366.
  • 10. Ohta M and Todorova G, Remarks on global existence and blowup for damped nonlinear Schrödinger equations. Discrete Contin. Dyn. Syst. 23 (2009), 1313-1325.
  • 11. Dias J-P and Figueira M, On the blowup of solutions of a Schrödinger equation with an inhomogeneous damping coeffcient. Commun. Contemp. Math. 16 (2014), 1350036-1350046.
  • 12. Bender C.M and Boettcher S, Real spectra in non-Hermitian Hamiltonians having PT-symmetry. Phys. Rev. Lett. 80 (1998), 5243-5246.
  • 13. El-Ganainy R, Makris K.G, Christodoulides D.N, et al. Theory of coupled optical PT-symmetric structures. Opt. Lett. 32 (2007), 2632.
  • 14. Konotop V.V, Yang J and Zezyulin D.A, Nonlinear waves in PT-symmetric systems. Rev. Mod. Phys. 88 (2016), 035002(59).
  • 15. Kartashov Y.V, Konotop V.V and Zezyulin D.A, CPT-symmetric spin-orbit-coupled condensate. EPL. 107 (2014), 50002.
  • 16. Dias J.-P, Figueira M, Konotop V.V et al. Supercritical blowup in coupled parity-time-symmetric nonlinear Schrödinger equations. Stud. Appl. Math. 133 (2014), 422-440.
  • 17. Sulem C and Sulem P.-L, The Nonlinear Schrödinger Equation, Springer, New-York, 1999.
  • 18. Lin T.C and Wei J, Solitary and self-similar solutions of two-component system of nonlinear Schrödinger equations. Physica D. 220 (2006), 99-115.
  • 19. Jngel A and Weishäupl R.-M, Blow-up in two-component nonlinear Schrödinger systems with an external driven field. Math. Mod. Meth. App. Sci. 23 (2013), 1699-1727.
  • 20. Zhongxue Lü and Zuhan Liu, L2-concentration of blow-up solutions for two-coupled nonlinear Schrödinger equations. J. Math. Anal. Appl. 380 (2011), 531-539.
  • 21. Glassey R.T, On the blowing-up of solutions to the Cauchy problem for the Nonlinear Schrödinger equation. J. Math. Phys. 18 (1977), 1794-1797.
  • 22. Linares F and Ponce G, Introduction to Nonlinear Dispersive Equations, Universitext, Springer New-York, (2009).

 

Reader Comments

your name: *   your email: *  

Copyright Info: © 2017, Pascal Poullet, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved